How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chan Your Own Question
Dr. Chan
Dr. Chan, Ophthalmologist
Category: Eye
Satisfied Customers: 356
Experience:  Board Certified in ophthalmology
Type Your Eye Question Here...
Dr. Chan is online now
A new question is answered every 9 seconds

Does prednisone usage cause watery eyes. I have been on prednisone for ove

Resolved Question:

I am 66 years old and was diagnosed with temporal arteritis a year ago. I have been on prednisone ....up and down on the dosage with the ups and downs of my sed rate tests. My sed rate is now 35 and my Dr. has reduced the prednisone dosage to 10mg. one day and then, 7.5 mg. the next day. I will probably do this for two or three weeks and see how my sed rate reacts. My eyes are giving me fits. They are the rest of me...and watery to the point that they pour. It comes and goes, but I have the watering everyday. Is this prednisone doing this? Thanks so much for your response.
Submitted: 7 years ago.
Category: Eye
Expert:  Dr. Chan replied 7 years ago.



I'm sorry to hear of your condition. Temporal arteritis can be very difficult to manage. However, prednisone usually does not cause tearing. It can certainly cause swelling, including around the face.


There could be clogged tear drainage ducts that is causing your tearing. An ophthalmologist can test this very easily in the office for you.


As far as the prednisone, sometimes we can change to another medication such as Methotrexate or Imuran or Plaquenil to treat this in order to spare the steroids.


Hope this helps and thank you.

Dr. Chan and other Eye Specialists are ready to help you